Michigan, 2025Winter Storm in Michigan, December 28 to 29, 2025
December 28 to 29, 2025 · NWS APX · 22 events in 21 counties and zones
Very strong low pressure system crossed northern Michigan during the overnight hours on the 28th into the 29th. Somewhat milder air ahead of the low led to some areas of rain/freezing rain during the overnight hours, before transitioning to snow as much colder air rushed into the region behind a cold front.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong low pressure system crossed northern Michigan during the overnight hours on the 28th into the 29th. Somewhat milder air ahead of the low led to some areas of rain/freezing rain during the overnight hours, before transitioning to snow as much colder air rushed into the region behind a cold front. Highest snowfall totals ranged from 8-10 inches across NW lower Michigan to nearly 2 feet across western Chippewa and Mackinac counties. Sustained winds of 20-30mph were accompanied by widespread wind gusts of 40-50mph including some stronger wind gusts to around 60-70mph early in the morning. Synoptic moisture departed through the afternoon and snowfall tapered off to NW lake effect bands through the afternoon as winds slowly diminished.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Dec 28, 5:23 PM EST, 1 hour 37 minutes earlier. Its key messages:
- Strong winter storm to result in significant travel impacts across the area through Monday evening.
- Colder with additional chances for more lake enhanced snow through the remainder of the week.
Area forecast discussion, Dec 28, 5:23 PM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
523 PM EST Sun Dec 28 2025
.KEY MESSAGES...
- Strong winter storm to result in significant travel impacts across
the area through Monday evening.
- Colder with additional chances for more lake enhanced snow
through the remainder of the week.
&&
.UPDATE...
Issued at 523 PM EST Sun Dec 28 2025
We've been so so slow to warm today. Though northern lower MI
will continue to see temps creep higher (we're up to 31.4f at
our office), freezing rain concerns look to be higher than
expected earlier in the interior of northern lower MI. Have
pushed up the start time for the winter storm warning in
Otsego/Montmorency Cos to this evening, to match counties
further north.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 248 PM EST Sun Dec 28 2025
Pattern Synopsis/Forecast:
Water vapor imagery says it all, with vigorous troughing digging
east/southeast across the northern Plains...with elongated tropical
Pacific moisture plume rotating northeast ahead of it into the Great
Lakes. Deep layer dynamics supplied by that shortwave trough and
120+ knot upper level jet helping steadily deepening the surface
response along lower Lakes tight thermal gradient...with sub 1000mb
low cutting northeast across northern Illinois. Two distinct areas
of heavier precipitation, with a large area of showers and
embedded thunderstorms across the lower Lakes within region of
intense deep layer moisture convergence...with a second area of
wintry precipitation expanding across the Upper Mississippi Valley
tied to the main mid level wave itself. Northern Michigan currently
centered largely between these heavier precipitation axes...with
just pockets of lighter precipitation moving across tied to
sustained isentropic upglide within broad elevated warm air
advection pattern. Unfortunately...given that warm layer aloft and
still cold surface temperatures...some of that is falling as
freezing rain/drizzle... especially across eastern upper and some of
the highlands of northern lower.
Illinois low will continue its steady northeast pace across lower
Michigan this evening...with tight thermal gradient and support from
both the deepening shortwave and strong upper jet helping it rapidly
intensify as it does so. Mid level wave continues to intensify as it
crosses overhead as well tonight, with it and by then its near 980mb
surface reflection moving off to our east Monday morning.
Primary Forecast Concerns:
Impacts from developing winter storm...to include freezing rain
concerns this evening, followed by increasingly gusty winds and
heavy snow later tonight into Monday.
Details:
Really, not a whole lot of additional detail to add to the ongoing
forecast. Only real concern for significant changes is with the
potential for more freezing rain further south into parts of
northern lower Michigan this evening. Current temperatures running
up the spine of northern lower Michigan are running precariously
close to the freezing mark. Warm air layer just off the deck is deep
and impressive, so gotta believe some of that warmer air will mix
down as heavier precipitation arrives quickly this evening. Still an
uncomfortable part of the forecast (still dealing with forecast
trauma from last Spring's ice storm...lol), and something to
continue to monitor as we head into the evening. A bit more certain
that areas north of the big bridge stay a wintry mix of freezing
rain and sleet as surface temperatures cool slightly. Any mixed
precipitation expected to change over to snow across eastern upper
later this evening into the overnight as rapid cooling aloft
eliminates the warm nose. Forcing up that way remains impressive,
with strong deformation-driven lift and maturing trowal on northern
periphery of the surface low...with that lift becoming increasingly
aligned within the favored snow growth zone by later tonight.
Heaviest snow will exit off into Ontario as we head through the
morning, but definitely could see inch per hour snowfall rates at
times tonight into the first part of the morning. Low level flow not
overly supportive of any Lake Superior contribution, although
suppose we could see a little bit of lake enhancement across far
western Chippewa County later on Monday. All told, probably looking
at a solid 8 to 12 inches across eastern upper Michigan...with some
locally higher amounts where better synoptic-driven banding
structures are realized.
A bit of a different story for areas south of the Mighty Mac with
the transition to snow holding off a few hours from what occurs in
eastern upper Michigan. Rain/freezing rain will transition to snow
from west to east through the overnight. Best trowal support
initially remains north, eventually sweeping southeast
late...decreasing in strength as it does so. Rapidly cooling
profiles through the vertical will help entice some Lake Michigan
moisture contribution...especially near and south of Grand Traverse
Bay. Periods of snow with some embedded lake enhancement will
continue through Monday...with heaviest snow expected across
northwest lower Michigan. Per the usual, much more variability
expected in snowfall totals across northern lower Michigan, with
amounts ranging from 4 to 10 inches across northwest lower Michigan
into the tip of the mitt counties...to just a few inches down near
Saginaw Bay.
Other big area of concern with this system is gusty winds...driven
by strong cold air advection within a rapidly increasing surface
pressure gradient. Some very impressive signatures showing up in hi-
res guidance soundings, with even partial mixing through a slowly
deepening boundary layer Monday supporting frequent wind gusts in
excess of 40 mph, with gusts in excess of 50 mph easily attainable
Monday morning into the early afternoon...especially across
northwest lower Michigan. Combine this with that falling snow, and
little doubt we will see localized blizzard conditions at times with
near whiteouts...especially in those more open areas. Will continue
to highlight this concern in our Winter Storm Warnings and through
our graphics/other hazardous weather products. Of course, with those
strong winds will likely come some power outages...especially
considering some of the lingering broken canopy from the Spring ice
storm. Definitely a day we would recommend avoiding travel if at all
possible.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 248 PM EST Sun Dec 28 2025
Pattern Synopsis/Forecast:
Strong low pressure will continue to push further off to the east
Monday night. Rest of the extended looks to be dominated by
troughing and attendant northwest flow aloft. This will keep our
weather somewhat active and much colder.
Primary Forecast Concerns:
Initial focus on lingering impacts from Monday's storm, with
additional attention directed at impacts from a passing clipper-type
system later Tuesday into Tuesday night.
Details:
While improving some, still looking at gusty winds and lingering
lake-driven snow showers Monday night. Probably not a whole lot of
additional snow, but travel difficulties will likely continue with
areas of blowing and drifting snow. Next order of business is weak
disturbance expected to pass quickly across the area later Tuesday
into Tuesday night. Not a whole lot of forcing or synoptic moisture
with this system. However, over-water environment remains more than
supportive enough for some lake enhancement. Easily looking for at
least a few inches of snow in our famed lake prone areas of both
peninsulas...likely heaviest though across northwest lower Michigan
where best synoptic contribution will pass. Not seeing any other
significant systems beyond Tuesday night. Temperatures will remain
several degrees colder than normal, with some areas likely not
getting out of the teens Wednesday through Friday, with overnight
lows in the single digits (perhaps below zero). This cold will
likely result in some periodic lake snow chances, but again, not
seeing anything significant at this time.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1245 PM EST Sun Dec 28 2025
All hazards on the table for this TAF cycle. CIGs remain LIFR to
IFR across much of the area, with lowered VSBYs due to BR, -DZ,
and any -FZRA. Period of -FZRA is expected this evening into
tonight for KCIU & KPLN, plain -RA elsewhere, then a changeover
to -SN/SN/+SN late tonight into Monday across all terminals.
Expect VSBYs below 1 mile, below 1/2 mile at times. Winds
increase as well later tonight, especially on Monday, with
15-25G35-45KTs through the day on Monday. Combination of +SN and
strong winds will lead to very low VSBYs on Monday. CIGs may
raise some on Monday, but overall IFR to LIFR tonight into the
early portions of Monday. 6"+ of snow likely at all terminals.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until 1 AM EST Tuesday for MIZ016>018-022-
023-098.
Winter Storm Warning from 1 AM Monday to 1 AM EST Tuesday for
MIZ020-021-025>027-031-032-099.
Winter Storm Warning from 1 AM to 7 PM EST Monday for MIZ024-
028-033.
Winter Weather Advisory from 1 AM to 7 PM EST Monday for
MIZ029-030-034>036-041-042.
Winter Storm Warning until 7 PM EST Monday for MIZ086>088-
095>097.
MARINE...Storm Warning from 4 AM Monday to 1 AM EST Tuesday for
LHZ345>349.
Storm Warning from 1 AM Monday to 1 AM EST Tuesday for LMZ323-
341-342-344>346.
Storm Warning from 4 AM Monday to 1 AM EST Tuesday for LSZ321-
322.
&&
UPDATE...JZ
SHORT TERM...MSB
LONG TERM...MSB
AVIATION...JLDHazardous weather outlook, Dec 28, 2:52 PM EST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
252 PM EST Sun Dec 28 2025
MIZ016>018-020>036-041-042-086>088-095>099-292000-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
252 PM EST Sun Dec 28 2025
This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.
.DAY ONE...Through tonight.
A significant winter storm is expected to impact the area tonight
and Monday, bringing with it gusty winds and accumulating snow.
The greatest potential for significant snow is across eastern
upper Michigan and the traditional snow belt locations of
northwest lower Michigan. Significant ice accumulations from
freezing rain are expected across eastern upper Michigan into the
tip of the mitt counties of northern lower Michigan this evening
as well. Please see the latest Winter Storm Warning and Winter
Weather Advisories for additional details.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Periodic chances for accumulating lake enhanced snow will continue
through next week.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report snow and ice amounts to the
National Weather Service. Reports may be made one of three ways:
Online: weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord
For more information visit http://weather.gov/gaylord.
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-292000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
252 PM EST Sun Dec 28 2025
This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.
.DAY ONE...Through tonight.
Wind gusts to storm force are expected to develop later tonight
across our nearshore waters. Please see the latest marine
forecasts and headline information for additional details.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Wind gusts to storm force are expected to continue into Monday
night across our nearshore waters. Please see the latest marine
forecasts and headline information for additional details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Dec 28, 1:17 PM EST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Gaylord MI
117 PM EST Sun Dec 28 2025
MIZ016>018-021>024-027>030-033>036-041-042-099-282130-
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Kalkaska-Crawford-Oscoda-Alcona-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City,
Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio,
Harrisville, Lake City, Houghton Lake, West Branch, Tawas City,
Gladwin, Standish, and Charlevoix
117 PM EST Sun Dec 28 2025
...Patchy freezing drizzle continues...
Patchy freezing drizzle will continue for the next few hours,
especially across interior northern lower Michigan. While any
additional ice accumulations will remain minimal, secondary and
untreated road surfaces will remain ice-covered and slippery.
Motorists are urged to use caution when traveling this afternoon.
Temperatures are expected to continue to slowly rise above
freezing by later this afternoon.
Winter Storm, Mackinac Island/Bois Blanc Island
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Mackinac Island/Bois Blanc Island forecast zone
- Reported by
- Public
- Coordinates
- 45.872, -84.762 (the zone’s center; the record gives no point)
Public reports of several inches of snow and blizzard conditions on Mackinac Island. Ferry service to the Island was cancelled for the day due to the weather. Blizzard conditions were detected by AWOS visibility sensor reporting a 3hr period of 1/4 mi visibilities at KMCD, Mackinac Island Airport, between 09:30 and 13:00, and strong winds in excess of 35mph.
Winter Storm, Beaver Island
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Beaver Island forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.267, -85.240 (the zone’s center; the record gives no point)
Cooperative observer at St. James on Beaver Island reported 12 inches of snow for the day of the 29th. Wind gusts as high as 48mph reported at KSJX, Beaver Island Airport, at 06:18.
Winter Storm, Emmet
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Emmet forecast zone
- Reported by
- ASOS
- Coordinates
- 45.588, -84.981 (the zone’s center; the record gives no point)
Snowfall totals of 9-10 inches in the Petoskey/Alanson area by mid to late afternoon on the 29th. Consistent visibilities at or below 1/4 mile combined with falling snow and winds gusting in excess of 35mph for several hours at the Pellston Regional Airport, KPLN. Winds gusted as high as 60mph at 14:46 at the airport.
Winter Storm, Cheboygan
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Cheboygan forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Reported by
- AWOS
- Coordinates
- 45.473, -84.492 (the zone’s center; the record gives no point)
Snowfall amount reached 7.5 inches in 12 hrs by 10:00 near Indian River; snowfall total estimates of 8 inches at the cooperative observing site in the city of Cheboygan, and up to 10 inches near Mullett Lake. Cheboygan Airport, KSLH, reported several hours with visibilities at or below 1/4mi, along with falling snow and wind gusts in excess of 35mph. A 55 year old woman was killed in a collision in the village of Tower during these conditions; Michigan State Police reported they did not believe she was wearing her seatbelt. Another man sustained non-life-threatening injuries in the collision.
Winter Storm, Presque Isle
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Presque Isle forecast zone
- Reported by
- AWOS
- Coordinates
- 45.398, -83.843 (the zone’s center; the record gives no point)
Trained spotter at 1mi NW 40 Mile Point received 6 inches of snow in a protected area and drifts as high as 3-6 feet, with radial ice accumulations of less than 0.10inch. Rogers City AWOS (KPZQ) reported persistent visibilities at or below 1/4 mile between 09:35 and 15:15 along with falling snow and winds at or above 35mph between 10:15 and 16:15. Wind gusts as high as 52mph measured at the airport at 15:14.
Winter Storm, Charlevoix County
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Charlevoix County forecast zone
- Reported by
- AWOS
- Coordinates
- 45.267, -85.240 (the zone’s center; the record gives no point)
Snowfall totals of 8-10 inches across the county. Boyne Falls AWOS, KBFA, reported wind gusts greater than 35mph with consistent visibilities at or below 1/4 mile between 09:55 and 14:15, combined with falling snow. Wind gusts reached as high as 60mph at the cooperative observer station in Boyne Falls.
Winter Storm, Antrim
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Antrim forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 45.007, -85.176 (the zone’s center; the record gives no point)
Antrim County Sheriff's Office and Road Commission issued request for the public to only travel in emergencies due to hazardous road conditions. Snowfall totals as high as 10.2 inches in Mancelona, with wind gusts as high as 45mph near Elk Rapids around 11:00.
Winter Storm, Otsego
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Otsego forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 45.021, -84.599 (the zone’s center; the record gives no point)
Observers at NWS Gaylord, MI forecast office 9mi SSW of Gaylord, MI reported approximately 0.10in of radial ice between 19:00 and midnight on the 29th, with 9.1 inches of snow by 1pm, most of which fell between 07:00 and 13:00. 24hr snowfall total ending at midnight going into the 30th was 11.7 inches, which set a new record for the Gaylord area for this date. Widespread reports of 8-12 inches of total snowfall across the county by the morning of the 30th.
Winter Storm, Montmorency
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Montmorency forecast zone
- Reported by
- Public
- Coordinates
- 45.028, -84.127 (the zone’s center; the record gives no point)
Reports of up to 7 inches of snow in the Lewiston area. Additionally, some Montmorency county buildings and offices were closed due to the weather.
Winter Storm, Alpena
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Alpena forecast zone
- Reported by
- ASOS
- Coordinates
- 45.064, -83.460 (the zone’s center; the record gives no point)
Snowfall totals in the Alpena area as high as 6-9 inches. ASOS reported 1/2mile or less visibilities for several hours between 10:00 and 13:00, along with winds gusting 35-50mph. A trained spotter reported a wind gust to 65mph at 1 mile west of Ossineke at 15:00 with significant blowing snow.
Winter Storm, Leelanau
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Leelanau forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.152, -86.038 (the zone’s center; the record gives no point)
Cooperative observer near Maple City reported 11.5 inches of snow for the day of the 29th with high winds and drifting snow. A glaze of ice was also reported. Michigan Department of Transportation sensors reported wind gusts as high as 52mph near Leland around 13:00.
Winter Storm, Grand Traverse
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Grand Traverse forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.716, -85.552 (the zone’s center; the record gives no point)
Cocorahs observer 1.3mi SSW of Grawn in western Grand Traverse county reported 7.4 inches of snow by 07:00 on the 29th; an additional 5.8 inches fell by the morning of the 30th, for a storm total of 13.2inches in less than 48hrs. Additional reports of 10 inches or more around the western half of the county. Gusty winds also resulted in blowing snow and some brief road closures near KTVC, Cherry Capital Airport in Traverse City, where winds gusted as high as 58mph.
Winter Storm, Grand Traverse
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Grand Traverse forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.716, -85.552 (the zone’s center; the record gives no point)
Cocorahs observer 1.3mi SSW of Grawn in western Grand Traverse county reported 7.4 inches of snow by 07:00 on the 29th; an additional 5.8 inches fell by the morning of the 30th, for a storm total of 13.2inches in less than 48hrs. Additional reports of 10 inches or more around the western half of the county. Gusty winds also resulted in blowing snow and some brief road closures near KTVC, Cherry Capital Airport in Traverse City, where winds gusted as high as 58mph.
Winter Storm, Kalkaska
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Kalkaska forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.685, -85.090 (the zone’s center; the record gives no point)
Cooperative observer in Kalkaska reported a snow total of 12 inches for the 29th.
Winter Storm, Crawford
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Crawford forecast zone
- Reported by
- Public
- Coordinates
- 44.684, -84.610 (the zone’s center; the record gives no point)
Snowfall totals as high as 7-10 inches in the Frederic area combined with wind gusts as high as 46mph reported at KGOV, Grayling Army Airfield AWOS.
Winter Storm, Benzie
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Benzie forecast zone
- Reported by
- Public
- Coordinates
- 44.617, -86.139 (the zone’s center; the record gives no point)
Reports of 10 to 11 inches of snow in eastern Benzie county, especially near near Lake Ann. Winds gusted as high as 46mph at KFKS, Frankfort - Dow Memorial Field AWOS.
Winter Storm, Wexford
- When
- December 28, 7:00 PM EST to December 29, 6:00 PM EST
- Where
- Wexford forecast zone
- Reported by
- Public
- Coordinates
- 44.338, -85.578 (the zone’s center; the record gives no point)
Report of 10 inches in the Meauwataka area in central Wexford county. Wind gusts at the KCAD, Cadillac airport AWOS, were as high as 45mph during the day.
Winter Storm, Western Chippewa County
- When
- December 28, 8:15 PM EST to December 29, 6:00 PM EST
- Where
- Western Chippewa County forecast zone
- Reported by
- Department of Highways
- Coordinates
- 46.328, -84.529 (the zone’s center; the record gives no point)
Upwards of 12-16 inches of snow had fallen across western Chippewa County by the morning of the 29th. Strong winds led to significant blowing and drifting of snow, to the extent road commissions struggled to keep roads clear. This resulted in the Chippewa County Road Commission issuing a statement on social media urging residents to stay home unless absolutely necessary. Final snowfall totals as high as 20-24inches. Wind gusts as high as 65mph were reported at Point Iroquois Light near Brimley, MI, prior to 05:00.
Winter Storm, Western Mackinac County
- When
- December 28, 8:15 PM EST to December 29, 6:00 PM EST
- Where
- Western Mackinac County forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 45.872, -84.762 (the zone’s center; the record gives no point)
Mackinac County Emergency Management issued a travel advisory at 13:22pm on the 29th, urging people to stay off roads except for emergencies, due to low visibility and blowing snow. Snowfall estimates as high as 16-20 inches.
Winter Storm, Central Chippewa County
- When
- December 28, 8:15 PM EST to December 29, 6:00 PM EST
- Where
- Central Chippewa County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 46.328, -84.529 (the zone’s center; the record gives no point)
Chippewa County Sheriff's office shared image of whiteout conditions near Rudyard around 14:00, urging people to stay off the roads. Chippewa County International Airport, KCIU, reported persistent 1/4 mi visibilities and wind gusts of 35mph or greater between 10:00 and 16:00. Snowfall totals ranged from 12-16 inches; cooperative observer 3miles NE of Pickford, MI reported 12.5 inches of snow with 0.10 inch of ice. Winds of 45-60mph were reported, with a gust as high as 72mph measured at the S.W. Pier buoy on the northern entrance to the Soo Locks at 04:42.
Winter Storm, Eastern Mackinac County
- When
- December 28, 8:15 PM EST to December 29, 6:00 PM EST
- Where
- Eastern Mackinac County forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.872, -84.762 (the zone’s center; the record gives no point)
Estimate of around 10-12 inches of snow in the Cedarville/Hessel area; snowfall as high as 22 inches in the St. Ignace area, on top of some accreted ice from the night before. Wind gusts as high as 45mph reported near Cedarville around 07:00.
Winter Storm, Southeast Chippewa County
- When
- December 28, 8:15 PM EST to December 29, 6:00 PM EST
- Where
- Southeast Chippewa County forecast zone
- Reported by
- Public
- Coordinates
- 46.328, -84.529 (the zone’s center; the record gives no point)
Estimate of up to 10 inches of snowfall on Drummond Island.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, December 28, 20251 death · 2 injured · 1 event
- Cold in Arizona, December 28, 20251 death · 1 event
- Tornado and Damaging Winds in Indiana, December 28, 20251 injured · $1.5 million · EF1 · 8 events
- Tornadoes and Damaging Winds in Illinois, December 28, 2025EF2 · 10 events
- Blizzard and Winter Storm in Minnesota, December 28 to 29, 20251 injured · 42 events
- Tornadoes and Flood in Illinois, December 28, 2025EF1 · 14 events
- Tornado and Hail in Illinois, December 28, 2025EF1 · 8 events
- Damaging Winds in Ohio, December 28, 2025$27,000 · 50 kt wind · 11 events
- Ice Storm and Winter Weather in New York, December 28 to 29, 202527 events
- High Wind and Winter Weather in Illinois, December 28 to 29, 202552 kt wind · 24 events
- Winter Weather in Wisconsin, December 28 to 29, 202520 events
- Damaging Winds in Kentucky, December 28, 2025$18,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310183, 1310184, 1310185, 1310186, 1310187, 1310188, 1310189, 1310190, 1310191, 1310192, 1310193, 1310194, 1310195, 1310196, 1310197, 1310198, 1310199, 1310178, 1310179, 1310180, 1310181, 1310182.